MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED PEDIATRIC FLEXTEND PLUS STRAIGHT NECK FLANGE TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED PEDIATRIC FLEXTEND PLUS STRAIGHT NECK FLANGE TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Model Number 60PFS55
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: foreign country: (b)(6).
 
Event or Problem Description
Information was received that during a routine trach tie change, the flange on a smiths medical bivona uncuffed pediatric flextend plus straight neck flange tracheostomy tube was found to be broken.A trach change was done to resolve the issue.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one bivona flextend plus tracheostomy tube was returned for investigation in used condition.Visual inspection was performed at 12 inches and under normal conditions of illumination so as to look for any damages to the parts.The visual inspection revealed that the tracheostomy tube was torn.There were splits in the neck strap.The visual inspection confirmed the customer reported product problem.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The problem source of the reported product problem was unknown.A root cause was not established.

Brand Name
BIVONA UNCUFFED PEDIATRIC FLEXTEND PLUS STRAIGHT NECK FLANGE TRACHEOSTOMY TUB
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, mn
MDR Report Key9767260
Report Number3012307300-2020-01549
Device Sequence Number2216394
Product Code JOH
UDI-Device Identifier15021312005899
UDI-Public15021312005899
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model Number60PFS55
Device Catalogue Number60PFSS35
Device Lot Number3493977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;